MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DIREXION?; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION DIREXION?; CATHETER, CONTINUOUS FLUSH
Model Number M001195300
Medical Device Problem Codes Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
G1: mfr site zip/post code: t12 yk88.G4: pma/510(k) # field is k142259, k163701 - reported here as the pma # exceeded character limit for designated field.E1: initial reporter phone: (b)(6).
 
Event or Problem Description
It was reported that a fracture occurred.A direxion was selected for use in a prostate artery embolization procedure.During the procedure, the direxion fractured at the distal end.A new device was used to complete the procedure.There were no patient complications as a result of the event.
 
Additional Manufacturer Narrative
G1: mfr site zip/post code: t12 yk88.G4: pma/510(k) # field is k142259, k163701 - reported here as the pma # exceeded character limit for designated field.E1: initial reporter phone: (b)(6).Device history records (dhr) review: it was confirmed this device met manufacturing specifications prior to distribution and there were no manufacturing deviations that could have contributed to the reported event.Device technical analysis: the returned device consists of a direxion microcatheter in two pieces, where the shaft is separated from the hub.Visual examination revealed a nickel shaft fracture at the hub and the inner lumen detached from the hub.Another nickel shaft fracture is located approximately 44cm from the proximal end.The inner lumen stretch is located approximately 44cm to 48.5cm from the proximal end.Labeling review: review of the instructions for use (ifu) confirmed that the content was sufficient and did not contribute to the reported event; therefore, no updates are required to the document at this time.Risk review statement: a risk review performed for the direxion device confirmed that the reported events are known events defined in the products risk management documentation.This event has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: boston scientific concludes the most probable root cause as cause linked to device but unable to trace more specifically.
 
Event or Problem Description

Brand Name
DIREXION?
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key24323255
Report Number2124215-2026-07710
Device Sequence Number18654323
Product Code KRA
UDI-Device Identifier08714729839415
UDI-Public(01)08714729839415(17)271023(10)37775263
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K142259
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM001195300
Device Catalogue NumberM001195300
Device Lot Number0037775263
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2026
Supplement Date Received by Manufacturer02/20/2026
Initial Report FDA Received Date02/12/2026
Supplement Report FDA Received Date03/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown